Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jun 25, 2022, 5:35 PM PDT for Lassen County, Plumas County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2022, 5:35 PM PDT (00:35 UTC)
- Expired
- Jun 25, 2022, 8:59 PM PDT
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Lassen County, CA, Plumas County, CA
The radar
The Beale AFB radar (KBBX), 93 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 5902 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306
WGUS56 KSTO 260035
FFWSTO
CAC035-063-260630-
/O.NEW.KSTO.FF.W.0003.220626T0035Z-220626T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Sacramento CA
535 PM PDT Sat Jun 25 2022
The National Weather Service in Sacramento has issued a
* Flash Flood Warning for...
The Dixie West Burn Scar. in...
Southwestern Lassen County in northern California...
Northwestern Plumas County in northern California...
* Until 1130 PM PDT.
* At 535 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the Dixie West Burn Scar west of Chester along
highway 36. Up to 1 inch of rain has fallen. The expected rainfall
rate is 1.00 inches in 1 hour. Additional rainfall amounts up to 1
inch are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Dixie West
Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Dixie West Burn Scar.
* Some locations that will experience flash flooding include...
Chester, Almanor, Prattville, Lake Almanor West, Lake Almanor
Country Club, Canyondam, East Shore, Caribou, Seneca, Belden,
Twain, Paxton, Indian Falls, Bald Eagle Mountain, Tobin, Crescent
Mills, Storrie, Keddie and Greenville.
Highway 36
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Dixie West Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4015 12144 4035 12133 4035 12147 4044 12150
4045 12133 4078 12132 4059 12132 4043 12106
4031 12106 4030 12125 4026 12124 4020 12089
4000 12079 4002 12099 3986 12140 4008 12137
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR
$$
CS1 follow-up statement
908
WGUS76 KSTO 260359
FFSSTO
Flash Flood Statement
National Weather Service Sacramento CA
859 PM PDT Sat Jun 25 2022
CAC035-063-260409-
/O.CAN.KSTO.FF.W.0003.000000T0000Z-220626T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lassen CA-Plumas CA-
859 PM PDT Sat Jun 25 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN LASSEN AND
NORTHWESTERN PLUMAS COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4015 12144 4035 12133 4035 12147 4044 12150
4045 12133 4078 12132 4059 12132 4043 12106
4031 12106 4030 12125 4026 12124 4020 12089
4000 12079 4002 12099 3986 12140 4008 12137
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:46 PM PDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 25, 1:46 PM PDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 146 PM PDT Sat Jun 25 2022 .Synopsis... Triple digit heat continues across the Central Valley through the weekend with gradual cooling next week. Mainly dry weather expected except for a slight chance for Sierra showers and thunderstorms today, mainly south of US-50. && .Discussion... Isolated thunderstorms along the crest today mainly around US-50 and south over the western slopes will dissipate this evening. After today southwest flow along the crest will be strong enough to keep any activity well east and south of the area. High pressure over the region into the early part of next week will keep a persistent forecast for the area with very little day to day changes. Delta breeze should continue to develop each evening. && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday)... A through of low pressure will be over the west coast the middle to latter part of next week. This will help to keep temperatures slightly above normal for this time of year. The trough does deepen late next week to bring a minor cooling trend. Onshore flow through the Delta is expected to continue through the extended period. && .AVIATION... VFR conditions over the next 24 hours. Isolated thunderstorms possible over the Sierra south of I-80 thru 03Z Sunday. Generally light surface wind gusts except local southwest wind gusts up to 20- 25 kts in the vicinity of the Delta. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jun 25, 2:24 PM PDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Sacramento CA
224 PM PDT Sat Jun 25 2022
CAZ069-252215-
West Slope Northern Sierra Nevada CA-
224 PM PDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of northwestern Alpine,
east central El Dorado and northeastern Amador Counties through 315
PM PDT...
At 223 PM PDT, Doppler radar was tracking a strong thunderstorm over
Kirkwood. This storm was nearly stationary.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Carson Pass, Kirkwood, Kirkwood Ski Area and Kirkwood Meadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near water, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 3866 12008 3879 12009 3881 12003 3880 12002
3868 11998
TIME...MOT...LOC 2123Z 171DEG 4KT 3873 12005
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
BaruffaldiSpecial weather statement, Jun 25, 2:49 PM PDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Sacramento CA
249 PM PDT Sat Jun 25 2022
CAZ069-252215-
West Slope Northern Sierra Nevada CA-
249 PM PDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of southeastern Plumas
and northeastern Sierra Counties through 315 PM PDT...
At 248 PM PDT, Doppler radar was tracking a strong thunderstorm near
Sattley, or near Sierraville, moving north at 5 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Bassetts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3945 12042 3952 12056 3970 12066 3971 12065
3971 12063 3961 12047 3953 12043 3949 12043
3949 12044 3947 12041
TIME...MOT...LOC 2148Z 185DEG 4KT 3957 12049
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CSSpecial weather statement, Jun 25, 3:38 PM PDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Sacramento CA
338 PM PDT Sat Jun 25 2022
CAZ068-252330-
Western Plumas County/Lassen Park CA-
338 PM PDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of east central Plumas
County through 430 PM PDT...
At 338 PM PDT, Doppler radar was tracking a strong thunderstorm near
Keddie, or near Quincy, moving northwest at 10 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Quincy, East Quincy, Twain, Crescent Mills, Spring Garden, Paxton,
Indian Falls, Keddie, Meadow Valley and Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3984 12074 3996 12112 4018 12090 4013 12085
4004 12081 3990 12075
TIME...MOT...LOC 2238Z 126DEG 10KT 3999 12088
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CSSpecial weather statement, Jun 25, 4:01 PM PDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Sacramento CA
401 PM PDT Sat Jun 25 2022
CAZ069-252330-
West Slope Northern Sierra Nevada CA-
401 PM PDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of northeastern Placer,
southeastern Sierra and east central Nevada Counties through 430 PM
PDT...
At 401 PM PDT, Doppler radar was tracking a strong thunderstorm over
Soda Springs Ski Area, or over Soda Springs, moving northwest at 15
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Soda Springs, Donner Peak, Soda Springs Ski Area, Kingvale and Meadow
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3922 12032 3938 12055 3946 12040 3944 12037
3938 12036 3934 12032 3926 12028
TIME...MOT...LOC 2301Z 142DEG 13KT 3934 12035
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CSThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:05 PM PDT | Flash Flood Warning | STO | Lassen, Plumas | 4 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.